How to Know When a Morphine User Needs Emergency Help

Morphine is an opioid painkiller that has been in use since the early 1800s. Morphine is quite addictive, and addiction can be very dangerous. If you know someone who is addicted to morphine, talk to her about the addiction. It can be difficult to know when a user needs your help, so learn as much as you can before broaching the topic.

What Are the Signs of Morphine Addiction?

Studies conducted at Brown University reveal that some morphine users become addicted after a single dose, but others use morphine for long periods of time and never become addicts. You can tell if your loved one has become addicted to morphine by studying the following symptoms of addiction:

  • Pinpoint pupils
  • Sweating
  • Anxiety
  • Reduced level of awareness
  • Slowed heart rate
  • Constant, involuntary movement of the eyes
  • Blurred vision

Regardless of what symptoms the user exhibits, it is time to encourage your loved one to seek treatment when his addiction causes problems in his daily life. Addicts focus on obtaining and maintaining a steady supply of morphine. He will couch responsibilities that he once valued, including family relationships, personal health and hygiene and his job. Many addicts will stop going to work or will be fired because of their sub-par performance. Unemployment, coupled with the expense of the drug, can lead to poverty and homelessness. Your loved one’s morphine addiction has the potential to ruin his life.

Even if your loved one appears to be a functioning addict, it is important to address treatment options with her before the situation reaches a crisis level. Consider hiring an interventionist who can direct and mediate the conversation. This professional can also help you and your loved one decide what method of treatment is right for her.

Morphine Overdose Help

The longer than an addict uses morphine, the stronger the dose of the medication must be for him to feel its effects. Because of this, an addict’s risk of overdose increases the longer than he uses morphine. A person suffers from an overdose when he takes more medication than his body can handle. The symptoms of a morphine overdose include the following:

  • Vomiting
  • Weak pulse
  • Coma
  • Extreme drowsiness
  • Seizures
  • Shallow breathing
  • Blue fingers and/or lips

If the overdose is severe enough it can cause respiratory failure or death. Because of this it is essential that, if your loved one overdoses on morphine, you contact 911 immediately. The Poison Control Center can also help you. The PCC helpline is free, anonymous and professional. Medical experts can tell you what to do to help your loved one. Getting this vital help could mean the difference between the addict’s life and death.

How to Help a Morphine Addict

If you or a loved one suffers from a morphine addiction call our toll-free helpline. You do not have to face your addiction or the addiction of a loved one alone. Our addiction counselors are available 24 hours a day at a toll-free helpline, so call us today.